Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 71, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Aug 22, 2014, 9:24 AM EDT for Grant County, Miami County, Wabash County, Indiana. It took effect at Aug 22, 2014, 4:44 PM EDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 9:24 AM EDT (13:24 UTC)
- In effect from
- Aug 22, 2014, 4:44 PM EDT
- Expired
- Aug 24, 2014, 6:55 PM EDT
- In force
- 50 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Grant County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River at Marion (MROI3). The gauge peaked at 12.31 ft at Aug 24, 2014, 3:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
026
WGUS43 KIWX 221324
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 AM EDT FRI AUG 22 2014
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH
COUNTIES
SALAMONIE RIVER BELOW WARREN AFFECTING BLACKFORD...HUNTINGTON...
JAY...WABASH AND WELLS COUNTIES
.RECENT RECORD RAINFALL WILL CAUSE MODERATE FLOODING ALONG AREA RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC053-103-169-231324-
/O.NEW.KIWX.FL.W.0071.140822T2044Z-140824T2255Z/
/MROI3.2.ER.140822T2044Z.140823T0600Z.140823T2255Z.NO/
924 AM EDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSINEWA RIVER NEAR MARION
* FROM THIS AFTERNOON TO SUNDAY EVENING.
* AT 9 AM FRIDAY THE STAGE WAS 5.5 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON
AND CREST NEAR 15.9 FEET AROUND 8 AM SATURDAY AUGUST 23 AND FALL
BELOW FLOOD STAGE AROUND 6 PM SATURDAY AUGUST 23.
* AT 16.0 FEET...EXTENSIVE FLOODING IN BACK CREEK IN JONESBORO. AREA
NORTH OF SR 15 NEAR THE RIVER IS FLOODED. HIGH WATER COVERS MOST
COUNTY ROADS IN THE FLOOD PLAIN. THE LEVEE ALONG THE WEST BANK OF
RIVER FAILS...FLOODING HOMES ON 1ST, 2ND, AND 3RD STREETS AND
BRINGS WATER NEAR BUSINESS AND INDUSTRIAL AREAS OF EASTERN MARION.
EXTENSIVE FLOODING OCCURS ALONG BOOTS AND MASSEY CREEKS.
EVACUATIONS ARE REQUIRED.
&&
LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567
$$
INC009-069-075-169-179-231323-
/O.NEW.KIWX.FL.W.0072.140822T1558Z-140825T0800Z/
/WRNI3.2.ER.140822T1558Z.140823T0600Z.140824T0800Z.NR/
924 AM EDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE SALAMONIE RIVER BELOW WARREN
* UNTIL LATE SUNDAY NIGHT.
* AT 9 AM FRIDAY THE STAGE WAS 10.9 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING AND
CREST NEAR 16.2 FEET AROUND 8 AM SATURDAY AUGUST 23 AND FALL BELOW
FLOOD STAGE AROUND 4 AM SUNDAY AUGUST 24.
* AT 12.0 FEET...THE RIVER REACHES FLOOD STAGE WITH MINOR FLOODING OF
LOW AGRICULTURAL LAND AND ROADS NEAREST THE RIVER.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$5 follow-up statements
522
WGUS83 KIWX 230153
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EDT FRI AUG 22 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH
COUNTIES
SALAMONIE RIVER BELOW WARREN AFFECTING BLACKFORD...HUNTINGTON...
JAY...WABASH AND WELLS COUNTIES
.FLOODING CONTINUES ALONG THE MISSISSINEWA AND SALAMONIE RIVERS DUE
TO EXCESSIVE RAINFALL OVER THE PAST 24 TO 36 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC053-103-169-240153-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-140824T2245Z/
/MROI3.2.ER.140823T0248Z.140823T1200Z.140823T2245Z.NO/
953 PM EDT FRI AUG 22 2014
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE MISSISSINEWA RIVER NEAR MARION
* UNTIL SUNDAY EVENING.
* AT 9 PM FRIDAY THE STAGE WAS 11.1 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND
CREST NEAR 15.9 FEET AROUND 8 AM SATURDAY AUGUST 23 AND FALL BELOW
FLOOD STAGE AROUND 6 PM SATURDAY AUGUST 23.
* AT 16.0 FEET...EXTENSIVE FLOODING IN BACK CREEK IN JONESBORO. AREA
NORTH OF SR 15 NEAR THE RIVER IS FLOODED. HIGH WATER COVERS MOST
COUNTY ROADS IN THE FLOOD PLAIN. THE LEVEE ALONG THE WEST BANK OF
RIVER FAILS...FLOODING HOMES ON 1ST, 2ND, AND 3RD STREETS AND
BRINGS WATER NEAR BUSINESS AND INDUSTRIAL AREAS OF EASTERN MARION.
EXTENSIVE FLOODING OCCURS ALONG BOOTS AND MASSEY CREEKS.
EVACUATIONS ARE REQUIRED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.8 FEET WHICH OCCURRED
ON JAN 13 2005.
&&
LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567
$$
INC009-069-075-169-179-240153-
/O.EXT.KIWX.FL.W.0072.000000T0000Z-140825T0532Z/
/WRNI3.1.ER.140822T2337Z.140823T1200Z.140824T0532Z.NO/
953 PM EDT FRI AUG 22 2014
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE SALAMONIE RIVER BELOW WARREN
* UNTIL LATE SUNDAY NIGHT.
* AT 9 PM FRIDAY THE STAGE WAS 12.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 14.5 FEET AROUND 8
AM SATURDAY AUGUST 23 AND FALL BELOW FLOOD STAGE AROUND 1 AM
SUNDAY AUGUST 24.
* AT 15.0 FEET...MODERATE FLOODING CAN BE EXPECTED. SECONDARY ROADS
ARE BLOCKED AND THE TRANSFER OF PROPERTY TO HIGHER GROUND IS
NECESSARY.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$620
WGUS83 KIWX 231355
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 AM EDT SAT AUG 23 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH
COUNTIES
SALAMONIE RIVER BELOW WARREN AFFECTING BLACKFORD...HUNTINGTON...
JAY...WABASH AND WELLS COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED MINOR TO MODERATE FLOODING ALONG
AREA RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC053-103-169-241355-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-140825T1630Z/
/MROI3.2.ER.140823T1411Z.140824T0600Z.140824T1630Z.NO/
955 AM EDT SAT AUG 23 2014
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE MISSISSINEWA RIVER NEAR MARION
* UNTIL MONDAY AFTERNOON.
* AT 9 AM SATURDAY THE STAGE WAS 11.8 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY MORNING
AND CREST NEAR 14.3 FEET AROUND 2 AM SUNDAY AUGUST 24 AND FALL
BELOW FLOOD STAGE AROUND 12 PM SUNDAY AUGUST 24.
* AT 14.0 FEET...FLOODING IN EASTERN AND NORTHERN SECTIONS OF MARION
IS COMMON. WATER IS UP TO 4 FEET DEEP IN SOME HOMES. STATE ROUTE 1
IS CLOSED FROM STATE ROUTE 28 TO COUNTY ROAD 800 IN RANDOLPH
COUNTY.
&&
LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567
$$
INC009-069-075-169-179-241355-
/O.EXT.KIWX.FL.W.0072.000000T0000Z-140825T0340Z/
/WRNI3.1.ER.140822T2337Z.140823T1800Z.140824T0340Z.NO/
955 AM EDT SAT AUG 23 2014
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE SALAMONIE RIVER BELOW WARREN
* UNTIL SUNDAY EVENING.
* AT 9 AM SATURDAY THE STAGE WAS 13.5 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.6 FEET AROUND 2
PM SATURDAY AUGUST 23 AND FALL BELOW FLOOD STAGE AROUND 11 PM
SATURDAY AUGUST 23.
* AT 15.0 FEET...MODERATE FLOODING CAN BE EXPECTED. SECONDARY ROADS
ARE BLOCKED AND THE TRANSFER OF PROPERTY TO HIGHER GROUND IS
NECESSARY.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$488
WGUS83 KIWX 232231
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 PM EDT SAT AUG 23 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH
COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
SALAMONIE RIVER BELOW WARREN AFFECTING BLACKFORD...HUNTINGTON...
JAY...WABASH AND WELLS COUNTIES
.MINOR FLOODING CONTINUES ALONG THE SALAMONIE RIVER BELOW WARREN AND
THE MISSISSINEWA RIVER NEAR MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC053-103-169-242231-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-140825T0800Z/
/MROI3.1.ER.140823T1504Z.140824T0000Z.140824T0800Z.NO/
631 PM EDT SAT AUG 23 2014
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE MISSISSINEWA RIVER NEAR MARION
* UNTIL LATE SUNDAY NIGHT.
* AT 6 PM SATURDAY THE STAGE WAS 12.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.4 FEET AROUND 8
PM SATURDAY AUGUST 23 AND FALL BELOW FLOOD STAGE AROUND 4 AM
SUNDAY AUGUST 24.
* AT 12.0 FEET...RIVER IS AT FLOOD STAGE. COUNTY ROAD 1125 SOUTH NEAR
MATTHEWS BEGINS TO FLOOD. THE RESTAURANT NEAR THE RIVER GAGE BEGINS
TO FLOOD. WATER BEGINS TO ENTER MATTER PARK AND CROSSES NORTH
WASHINGTON STREET. BASEMENTS AND HOMES ALONG BOOTS CREEK BEGIN TO
FLOOD. A FEW RESIDENTS ALONG RIVER ROAD BECOME CONCERNED. FLOOD
WATER APPROACHES RESTAURANT NEAR CHARLES PARK.
&&
LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567
$$
INC009-069-075-169-179-242231-
/O.CON.KIWX.FL.W.0072.000000T0000Z-140825T0340Z/
/WRNI3.1.ER.140822T2337Z.140823T1345Z.140824T0340Z.NO/
631 PM EDT SAT AUG 23 2014
THE FLOOD WARNING CONTINUES FOR
THE SALAMONIE RIVER BELOW WARREN
* UNTIL SUNDAY EVENING.
* AT 6 PM SATURDAY THE STAGE WAS 13.3 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE
AROUND 11 PM SATURDAY AUGUST 23.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$345
WGUS83 KIWX 240147
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EDT SAT AUG 23 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH
COUNTIES
SALAMONIE RIVER BELOW WARREN AFFECTING BLACKFORD...HUNTINGTON...
JAY...WABASH AND WELLS COUNTIES
.MINOR FLOODING CONTINUES ALONG THE MISSISSINEWA AND SALAMONIE RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC053-103-169-250147-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-140825T0651Z/
/MROI3.1.ER.140823T1504Z.140823T2130Z.140824T0651Z.NO/
947 PM EDT SAT AUG 23 2014
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE MISSISSINEWA RIVER NEAR MARION
* UNTIL LATE SUNDAY NIGHT.
* AT 9 PM SATURDAY THE STAGE WAS 12.2 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE
AROUND 2 AM SUNDAY AUGUST 24.
* AT 12.0 FEET...RIVER IS AT FLOOD STAGE. COUNTY ROAD 1125 SOUTH NEAR
MATTHEWS BEGINS TO FLOOD. THE RESTAURANT NEAR THE RIVER GAGE BEGINS
TO FLOOD. WATER BEGINS TO ENTER MATTER PARK AND CROSSES NORTH
WASHINGTON STREET. BASEMENTS AND HOMES ALONG BOOTS CREEK BEGIN TO
FLOOD. A FEW RESIDENTS ALONG RIVER ROAD BECOME CONCERNED. FLOOD
WATER APPROACHES RESTAURANT NEAR CHARLES PARK.
&&
LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567
$$
INC009-069-075-169-179-250147-
/O.EXT.KIWX.FL.W.0072.000000T0000Z-140825T1048Z/
/WRNI3.1.ER.140822T2337Z.140823T1345Z.140824T1048Z.NO/
947 PM EDT SAT AUG 23 2014
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE SALAMONIE RIVER BELOW WARREN
* UNTIL MONDAY MORNING.
* AT 9 PM SATURDAY THE STAGE WAS 13.1 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE
AROUND 6 AM SUNDAY AUGUST 24.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$174 WGUS83 KIWX 241610 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1210 PM EDT SUN AUG 24 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC053-103-169-241640- /O.CAN.KIWX.FL.W.0071.000000T0000Z-140825T0651Z/ /MROI3.1.ER.140823T1504Z.140823T2130Z.140824T1317Z.NO/ 1210 PM EDT SUN AUG 24 2014 THE FLOOD WARNING IS CANCELLED FOR THE MISSISSINEWA RIVER NEAR MARION * AT 12 PM SUNDAY THE STAGE WAS 11.8 FEET * FLOOD STAGE IS 12.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE SUNDAY MORNING. * FORECAST...THE RIVER WILL FALL TO NEAR 11.5 FEET AROUND 2 PM SUNDAY AUGUST 24. && LAT...LON 4074 8603 4076 8592 4058 8559 4053 8567 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 22, 7:20 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 22, 7:20 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 720 AM EDT FRI AUG 22 2014 .SYNOPSIS... ISSUED AT 310 PM EDT THU AUG 21 2014 A WEAK UPPER LEVEL DISTURBANCE MOVING ALONG A STALLED FRONTAL BOUNDARY ACROSS THE REGION WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAINLY ACROSS SOUTHERN PORTIONS OF THE AREA THIS MORNING. WITH DAYTIME HEATING... THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND LINGERING INTO TONIGHT. HIGHS TODAY WILL BE IN THE MID 80S WITH LOWS TONIGHT IN THE UPPER 60S AND LOWER 70S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 434 AM EDT FRI AUG 22 2014 ...INCREASED FLASH FLOOD THREAT IN LOCALIZED AREAS NEXT 3 TO 6 HOURS... MAIN FOCUS OF FORECAST WILL BE ON NEAR TERM WITH EXPANDING AREA OF SHOWERS AND THUNDERSTORMS IMPACTING PORTIONS OF NORTHERN INDIANA WITH POTENTIAL TO SPREAD INTO PORTIONS OF SOUTHERN LOWER MI AND NW OHIO. BAND OF SLOW MOVING SHOWERS/STORMS WAS LOCATED FROM THE CHICAGO SUBURBS INTO NW INDIANA SOUTHEAST INTO PORTIONS OF WEST CENTRAL OHIO. LOTS OF BACKBUILDING HAS BEEN OCCURRING WITH CORFIDI VECTORS SHOWING ONLY SLOW ESE MOVEMENT. HIGH RES MODELS EARLIER THIS EVENING KEYED IN ON THIS AND ARE COMING TO FRUITION. EXPECTED THIS TO CONTINUE THROUGH 12Z WITH A DECREASE IN COVERAGE AND INTENSITY AS MODELS SUGGEST 30 KT LOW LEVEL JET BEGINS TO WEAKEN AND WEAK MID/UPPER LEVEL DISTURBANCE MOVING THROUGH THE SOUTHERN GREAT LAKES EXITS. DISCUSSION HAS TAKEN PLACE REGARDING THE NEED FOR A FLOOD/FLASH FLOOD WATCH. HEAVIEST POCKETS OF RAINFALL HAVE BEEN CONFINED TO NARROW BANDS BUT HAVE BEEN OCCURRING OVER THE SAME AREAS IMPACTED YESTERDAY. GIVEN EVENT IS ONGOING...SEE NO MAJOR VALUE IN HOISTING A WATCH WHEN POTENTIAL EXISTS FOR LITTLE OR NO ADDITIONAL RAINFALL IN MANY AREAS UNTIL MAYBE TONIGHT. EVEN THIS SCENARIO IS UNCERTAIN WITH MANY QUESTIONS AS TO WHERE THE STATIONARY FRONT WILL LIE AFTER BEING MODULATED SOUTHWARD FROM ONGOING CONVECTION. SPC 4KM WRF 00Z ACTUALLY HAD A DECENT HANDLE ON CURRENT SETUP AND PUSHES FRONT WELL SOUTH OF THE AREA. OTHER MODELS VARY FROM ADDITIONAL RAIN LATER TODAY/TONIGHT TO NOTHING. WILL DEFER ANY WATCHES TO DAY SHIFT AND HANDLE IMMEDIATE CONCERNS WITH ADVISORIES AND WARNINGS AS NEEDED. WITH THE ABOVE CONCERNS...POPS HAVE BEEN LEFT IN THE SLGT CHC TO CHC RANGE WITH HIGH TEMPERATURES TODAY HIGHLY DEPENDENT ON AMOUNT OF CLOUD COVER REMAINING IN THE WAKE OF CURRENT CONVECTION. BEHIND ALL THE CONVECTION A LOT OF LOW CLOUDS AND FOG WAS NOTED ACROSS NW ILLINOIS AND EASTERN IOWA THAT COULD POSE AN ISSUE DURING THE DAY FRIDAY. && .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 434 AM EDT FRI AUG 22 2014 UPR LEVEL RIDGE OVER THE MS VALLEY THIS MORNING EXPECTED TO EXPAND NORTHWARD AND SHIFT EAST INTO THE WRN GRTLKS/LWR OH VALLEY ON SATURDAY. ROUGHLY E-W ORIENTED SFC BOUNDARY WHICH HAS LINGERED OVER THE AREA IS EXPECTED TO SHIFT SOUTH INTO THE OH VALLEY BY SATURDAY AS WK LOW PRESSURE OVER THE UPR MIDWEST DIMINISHES AND A NEW STRONGER LOW DEVELOPS OVER THE CENTRAL PLAINS. THIS SHOULD LEAD TO GRDLY LESS FAVORABLE CONDITIONS FOR CONVECTION IN OUR AREA OVER THE WEEKEND DESPITE CONSIDERABLE DIURNAL INSTABILITY. TEMPS SHOULD RESPOND TO APCHG UPR RIDGE... RISING INTO THE U80S/L90S OVER SWRN PORTIONS OF THE AREA AND M-U80S NE OVER THE WEEKEND. RIDGE AXIS WILL PIVOT TO AN OH VALLEY TO NEW ENGLAND LINE BY MONDAY AS A STRONG SHRTWV EJECTS FROM THE ROCKIES TO ONTARIO... RESULTING IN CONTD ABOVE NORMAL TEMPS/HUMIDITY ACROSS OUR AREA. TRAILING CDFNT ASSOCIATED WITH THIS SYSTEM SHOULD SAG INTO OUR AREA BY TUE BRINGING A RENEWED TSTM POTENTIAL. FRONT WILL LIKELY STALL OVER THE AREA AS IT ENCOUNTERS THE STRONG RIDGE IN PLACE... WITH A SECOND SHRTWV MOVG EAST ACROSS THE GRTLKS WED-THU PUSHING THE FRONT SOUTH OF THE AREA BY THE END OF THE PERIOD AND ALLOWING TEMPS TO FALL BACK TO NORMAL OR SLIGHTLY BLO BY THAT TIME. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 720 AM EDT FRI AUG 22 2014 MAIN AREA OF CONVECTION AND ASSOCIATED SFC BOUNDARY HAS BEEN SINKING SLOWLY SOUTH INTO NRN PORTIONS OF CENTRAL IL/IN EARLY THIS MORNING. THIS BOUNDARY SHOULD CONT TO PROVIDE A FOCUS FOR CONVECTION LATER TODAY AND INTO THIS EVE. ATTM APPEARS BEST POTENTIAL FOR CONVECTION WILL REMAIN SOUTH OF THE TERMINALS SO HAVE KEPT TSRA OUT OF THE TAFS FOR THIS PERIOD. LIGHT WINDS AND MOIST AIRMASS SHOULD ALLOW FOR IFR CONDITIONS WITH STRATUS AND FOG DEVELOPING LATE TONIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MARSILI SHORT TERM...FISHER LONG TERM...JT AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 22, 5:20 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EDT FRI AUG 22 2014 INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-230930- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 520 AM EDT FRI AUG 22 2014 /420 AM CDT FRI AUG 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL TAPER OFF THIS MORNING. THE CHANCE FOR ADDITIONAL THUNDERSTORMS WILL EXIST INTO TONIGHT. THE MAIN THREAT WILL BE HEAVY RAINFALL WITH THE POTENTIAL FOR FLOODING CONCERNS IN AREAS SEEING RAINFALL OVER THE PAST COUPLE OF DAYS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-230930- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 520 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. HEAVY RAINFALL WILL POSE THE GREATEST THREAT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-230930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH THE STRONGEST STORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Aug 22, 8:33 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 N MEDARYVILLE 41.16N 86.90W
08/22/2014 M5.82 INCH PULASKI IN CO-OP OBSERVER
24 HOUR STORM TOTAL.
&&
BENTLEYLocal storm report, Aug 22, 8:35 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
835 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN WANATAH 41.43N 86.90W
08/22/2014 M4.12 INCH LA PORTE IN CO-OP OBSERVER
24 HOUR STORM TOTAL.
&&
BENTLEYLocal storm report, Aug 22, 8:45 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 ESE ANDREWS 40.84N 85.55W
08/22/2014 M5.50 INCH HUNTINGTON IN COCORAHS
24 HOUR STORM TOTAL.
&&
BENTLEYLocal storm report, Aug 22, 8:47 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
847 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 WSW PORTLAND 40.42N 85.03W
08/22/2014 M4.45 INCH JAY IN COCORAHS
24 HOUR STORM TOTAL.
&&
BENTLEYLocal storm report, Aug 22, 8:50 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 6 NNW MONTICELLO 40.82N 86.79W
08/22/2014 M4.12 INCH WHITE IN COCORAHS
24 HOUR STORM TOTAL.
&&
BENTLEYLocal storm report, Aug 22, 8:51 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
851 AM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN PORTLAND 40.43N 84.98W
08/22/2014 M4.04 INCH JAY IN COCORAHS
24 HOUR STORM TOTAL.
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:24 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 36 min |
| Aug 21, 8:26 PM EDT | Special Weather Statement | IWX | Wells | 34 min |
| Aug 21, 8:40 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 35 min |
| Aug 21, 8:43 PM EDT | Special Weather Statement | IWX | Grant | 32 min |
| Aug 21, 8:54 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Huntington, Wells | 3 hr |
| Aug 21, 9:02 PM EDT | Special Weather Statement | IWX | Whitley | 28 min |
| Aug 21, 9:17 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 28 min |
| Aug 21, 9:18 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 27 min |
| Aug 21, 9:23 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 67 min |
| Aug 21, 9:49 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Jay | 3 hr |
| Aug 22, 1:58 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Jay, Wabash | 62 min |
| Aug 22, 2:45 AM EDT | Flash Flood Warning | IWX | Blackford, Grant, Huntington, Jay, Wabash, Wells | 9 hr |
| Aug 22, 3:07 AM EDT | Flash Flood Warning | IWX | LaPorte, Starke | 6 hr |
| Aug 22, 4:10 AM EDT | Flash Flood Warning | IWX | Fulton, Pulaski | 4 hr |
| Aug 22, 4:17 AM EDT | Flash Flood Warning | IWX | Allen, Noble, Whitley | 4 hr |
| Aug 22, 4:54 AM EDT | Special Weather Statement | IWX | Cass, White | 66 min |
| Aug 22, 5:09 AM EDT | Flash Flood Warning | IWX | Adams, Wells | 4 hr |
| Aug 22, 6:28 AM EDT | Flash Flood Warning | IWX | Cass, White | 3 hr |
| Aug 22, 9:24 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 67 hr |
| Aug 22, 9:30 AM EDT | Areal Flood Warning | IWX | Cass, White | 6 hr |
| Aug 22, 11:45 AM EDT | Areal Flood Warning | IWX | Blackford, Grant, Huntington, Jay, Wabash, Wells | 24 hr |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.